MAUDE Adverse Event Report: CORDIS US CORP 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP 6MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 601814RMC
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the recapture system catheter tip and distal marker band of a 6mm angioguard embolic protection device got hung up on an unknown precise stent and when the physician withdrew the filter and catheter back it was discovered that the tip of the catheter and distal marker band was detached and remained on the wire in the body.After deploying an unknown precise stent in the carotid, the physician inserted the filter recapturing catheter and advanced it up to the filter then he withdrew the filter into the catheter thus capturing it.The physician slowly pulled the filter & catheter back through the stent when it got hung up on the stent.The physician advanced the filter back up into the internal carotid and redeployed the filter so he could again post dilate the stent hoping to slightly expand the stent so the filter could then be removed.It was at this point he tried to remove our angioguard retrieval catheter, and it would not come back.After manipulating it for a minute or so the catheter came back only to be discovered that the tip of the catheter and distal marker band was detached and remained on the wire in the body.We then had to insert multiple balloon catheters to try and retrieve the distal marker band.A non-cordis balloon was used at 10 atm and below.After multiple attempts, we were able to retrieve the distal marker band.Now the only foreign body was the tip of the catheter.We opened a new filter and used the recapturing catheter to attempt to recapture the filter and the tip of the original recapture system catheter.This was successful and we were able to collect the tip of the catheter and the distal marker band.There was no reported patient injury.The product was stored per labeling and opened in a sterile field.There was no calcification of the target site.The target site had mild tortuosity.The target site had 80% stenosis.The angle acuity was moderate.There was no bifurcation and no chronic total occlusion.There was no thrombus present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation.The percent of stenosis after pre-dilation was 75%.The physician was trained.Image review of poor quality monitor images was completed.Image eight shows the carotid without contrast with a self-expanding stent in place.Image nine shows the carotid with contrast with a dilated ostium to the internal carotid artery (ica), possibly post balloon dilatation.A self-expanding stent in place.Image ten shows the carotid artery with contrast with a narrowed ostium to the ica, possibly pre balloon dilatation.Complaint device will be returned for further evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, and h10.The recapture system catheter tip and distal marker band of a 6mm angioguard embolic protection device got hung up on an unknown precise stent and when the physician withdrew the filter and catheter back it was discovered that the tip of the catheter and distal marker band was detached and remained on the wire in the body.There was no calcification of the target site.The target site had mild tortuosity.The target site had 80% stenosis.The angle acuity was moderate.There was no bifurcation and no chronic total occlusion.There was no thrombus present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation.The percent of stenosis after pre-dilation was 75%.After deploying an unknown precise stent in the carotid, the physician inserted the filter recapturing catheter and advanced it up to the filter then he withdrew the filter into the catheter thus capturing it.The physician slowly pulled the filter & catheter back through the stent when it got hung up on the stent.The physician advanced the filter back up into the internal carotid and redeployed the filter so he could again post dilate the stent hoping to slightly expand the stent so the filter could then be removed.It was at this point he tried to remove our angioguard retrieval catheter, and it would not come back.After manipulating it for a minute or so the catheter came back only to be discovered that the tip of the catheter and distal marker band was detached and remained on the wire in the body.We then had to insert multiple balloon catheters to try and retrieve the distal marker band.A non-cordis balloon was used at 10 atmospheres and below.After multiple attempts, we were able to retrieve the distal marker band.Now the only foreign body was the tip of the catheter.We opened a new filter and used the recapturing catheter to attempt to recapture the filter and the tip of the original recapture system catheter.This was successful and we were able to collect the tip of the catheter and the distal marker band.There was no reported patient injury.The product was stored per labeling and opened in a sterile field.The physician was trained.The product was returned for analysis.One non-sterile unit of catheter angioguard 6mm basket, medium support embolic protection device was received coiled inside of a clear plastic bag.Per visual analysis the device was returned already captured and a separated condition was noted on the capture sheath near the distal tip located approximately at 1.1 cm from distal tip.No other anomalies were noted.Per sem analysis the separated area of the capture sheath of device presented evidence of elongations and diameter reduction.The elongations and the diameter reduction found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the capture sheath was induced to a tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed.Seven images of the removed device were provided for analysis.Three images of the deice in the patient were provided but were of such poor quality as they were images of the monitor that they were of no analytical value.In images 6 and 7 the distal section of the capture sheath and the device basket filter assembly are observed.The basket filter is capture inside the capture sheath.In images 1, 4 and 5, the distal section of the capture sheath and the device basket filter assembly are noted that the filter basket is deployed and there is a separation condition on the capture sheath.In images 2 and 3 the distal section of the capture sheath and the device basket filter assembly are shown where a separation condition can be observed.The filter basket in both pictures is captured.In all the images the device is blood saturated.A product history record (phr) review of lot 35265393 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band-embolic protection - dislodged - in-patient¿ was not confirmed since the marker band was in position on the unit.The reported ¿capture system - withdrawal difficulty - snagged/caught on stent¿ was not confirmed due to the nature of the complaint, the event reported could not be properly evaluated.The reported ¿capture sheath - separated ¿ in ¿ patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, snagging on a previously implanted stent may have contributed to the event as evidenced by the separated area of the capture sheath presented evidence of elongations and diameter reduction noted during analysis.The elongations and the diameter reduction found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the capture sheath was induced to a tensile force that exceeded the material yield strength prior to the separation.According to the safety information in the instructions for use, ¿the deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.Use caution when withdrawing the angioguard rx emboli capture guidewire through the deployed stent.¿ neither the phr review, the post-procedural device images nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key16106327
Report Number1016427-2023-05436
Device Sequence Number3188074
Product Code NTE
UDI-Device Identifier10705032056793
UDI-Public10705032056793
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number601814RMC
Device Catalogue Number601814RMC
Device Lot Number35265393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4X20MM AVIATOR; MULTIPLE BALLOONS; UNKNOWN PRECISE STENT
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight57 KG